Oklahoma, 2025

Tornado in Oklahoma, August 28, 2025

August 28, 2025 · NWS OUN · 1 event in 1 county or zone

Showers and thunderstorms developed in southwest Oklahoma and north Texas on the 28th. A landspout tornado was observed in southwest Oklahoma, but otherwise no severe weather is known to have occurred.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Showers and thunderstorms developed in southwest Oklahoma and north Texas on the 28th. A landspout tornado was observed in southwest Oklahoma, but otherwise no severe weather is known to have occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 28, 11:40 AM CST, 3 hours 30 minutes earlier. Its key messages:

  • Updated at 1231 PM CDT Thu Aug 28 2025
  • A few strong-to-severe thunderstorms are expected across southern Oklahoma and western-north Texas on Thursday afternoon and evening. Damaging wind gusts and large hail are possible.
  • Continued rain chances on Friday into the holiday weekend, mainly across the western and southern portions of the area. Cooler temperatures remain areawide.
Area forecast discussion, Aug 28, 11:40 AM CST, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1240 PM CDT Thu Aug 28 2025

...New NEAR TERM, SHORT TERM...

.KEY MESSAGES...
Updated at 1231 PM CDT Thu Aug 28 2025

 - A few strong-to-severe thunderstorms are expected across
   southern Oklahoma and western-north Texas on Thursday afternoon
   and evening. Damaging wind gusts and large hail are possible.

 - Continued rain chances on Friday into the holiday weekend,
   mainly across the western and southern portions of the area.
   Cooler temperatures remain areawide.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 1231 PM CDT Thu Aug 28 2025

An outflow boundary continues to push southward this morning and is
roughly located from near McAlester to Ardmore to Walters and Altus
(at 11:30 am).  Some cloud enhancement has been noted along the
leading edge, but is beginning to decrease on the western potion of
this boundary. Although the bulk of the morning precipitation is
confined to the eastern third of Oklahoma, widely scattered
showers and storms continue to form, mainly east of I-35.

A cold front is making a better push southward across the Texas
Panhandle and is becoming better defined across parts of west
central and southwestern Oklahoma (between Erick and Hobart.
Temperatures have already soared into the lower and mid 90s
across western north Texas.

So the bottom line is strong to severe thunderstorms are expected to
form along a cold front/outflow boundary by early to mid afternoon.
This is mainly expected to be across the southern third of Oklahoma
and western north Texas.  With ongoing convection across southcentral
and southeastern Oklahoma, this area may see severe storms first or
at least an increase in thunderstorm intensity.  Moderate to strong
instability and marginal shear will support the risk of strong
damaging winds/some large hail and very heavy rainfall.  A majority
of the severe convection should be confined to northern Texas by
early evening.

Convergent mid-level flow and sufficient moisture will support a
chance of widely scattered showers and a few storms north of the
surface boundary during the evening and overnight hours.

&&

.SHORT TERM...
(Friday through Saturday night)
Issued at 1231 PM CDT Thu Aug 28 2025

Although a cold front is expected to push into at least northern
Texas by Friday morning, parts of south central and southeastern
Oklahoma will have a continued chance of widely scattered showers
and storms.  Elsewhere, mainly dry conditions are anticipated.
Afternoon highs will be well below average with temperatures ranging
from the mid 70s to mid 80s (western north Texas).  Northeast
surface winds will become easterly during the afternoon and evening.

By late Friday afternoon and evening, numerous showers and storms
are expected to develop where rather deep, moist upslope flow will
occur. With northwest flow aloft, some of this precipitation is
expected to reach at least the western third of Oklahoma and western
north Texas by late evening and overnight.  Similar to convective
trends over the past several days, some of the showers and
thunderstorms will linger through Saturday morning, especially
across western north Texas.

Another round of showers and thunderstorms is expected to develop
Saturday afternoon and evening over the higher terrain of New Mexico
and western Texas.  Rain chances will remain rather low across the
eastern half of Oklahoma Saturday evening and overnight, but some
storms will likely impact western Oklahoma and western north Texas
mainly during the overnight hours.  Severe thunderstorms are not
expected Friday through Saturday night, but areas of heavy rainfall
may occur with some of the storms.

&&

.LONG TERM...
(Sunday through Wednesday)
Issued at 1258 AM CDT Thu Aug 28 2025

By and large, the tail end of the Labor Day Weekend should remain
mainly dry and relatively cool for most of Oklahoma and western-
north Texas. Additional episodes of High Plains originating
activity will be possible across western and southern portions of
the area on Saturday night and perhaps Sunday night (though
chances decrease over each successive night). Temperatures will
begin to slowly moderate into early next week, though will
continue to run several degrees below normal for the start of
September.

Ungar

&&

.AVIATION...
(18Z TAFS)
Issued at 1223 PM CDT Thu Aug 28 2025

Complex setup over the next 24 hours leads to below normal
confidence in the forecast this period. Currently expect low
ceilings to lift for a time this afternoon across northern and
central Oklahoma before lowering again (potentially into LIFR
territory) tonight into tomorrow behind a cold front. Showers and
storms are expected to develop along the front in the next few
hours across southern Oklahoma and western north Texas and then
move southward and out of the area by early this evening. Winds
will shift to north or northeast behind the front but will remain
fairly light through tomorrow.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  66  74  65  77 /  50  20  20  30
Hobart OK         66  80  65  81 /  30  10  40  50
Wichita Falls TX  69  82  68  81 /  50  10  30  50
Gage OK           62  77  62  78 /  20  10  50  50
Ponca City OK     63  76  63  80 /  30  10  10  20
Durant OK         69  79  68  80 /  70  40  30  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...06
SHORT TERM...06
LONG TERM....09
AVIATION...08

In the hours before

Special weather statement, Aug 28, 1:57 PM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Norman OK
257 PM CDT Thu Aug 28 2025

OKZ045-TXZ090-282030-
Jefferson OK-Clay TX-
257 PM CDT Thu Aug 28 2025

...A strong thunderstorm will impact portions of south central
Jefferson and east central Clay Counties through 330 PM CDT...

At 257 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Terral, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Terral.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3388 9815 3396 9814 3396 9785 3386 9789
      3388 9794 3388 9796 3389 9798 3382 9798
TIME...MOT...LOC 1957Z 284DEG 7KT 3391 9807

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MAD
Special weather statement, Aug 28, 2:12 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Norman OK
312 PM CDT Thu Aug 28 2025

TXZ086-282045-
Wichita TX-
312 PM CDT Thu Aug 28 2025

...A strong thunderstorm will impact portions of central Wichita
County through 345 PM CDT...

At 312 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northwest of Iowa Park, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Northwestern Wichita Falls, Burkburnett, Iowa Park, and Pleasant
Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3400 9884 3407 9882 3408 9851 3390 9857
TIME...MOT...LOC 2012Z 287DEG 11KT 3402 9876

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

MAD
Special weather statement, Aug 28, 2:46 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Norman OK
346 PM CDT Thu Aug 28 2025

TXZ086-282115-
Wichita TX-
346 PM CDT Thu Aug 28 2025

...A strong thunderstorm will impact portions of southeastern Wichita
County through 415 PM CDT...

At 346 PM CDT, Doppler radar was tracking a strong thunderstorm near
Iowa Park, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Wichita Falls, Iowa Park, Sheppard AFB, Pleasant Valley, and Cashion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3396 9875 3404 9873 3404 9842 3401 9842
      3387 9847
TIME...MOT...LOC 2046Z 279DEG 10KT 3399 9867

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MAD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Cotton

When
August 28, 3:10 PM CST
Where
Cotton County, 2 mi SW of Randlett
Rating
EF0
Path length
0.1 mi
Path width
10 yd
Reported by
Amateur Radio
Coordinates
34.160, -98.485

Spotters with Wichita County (TX) Skywarn forwarded photographs taken of a landspout tornado that occurred during the afternoon. One photograph was taken looking northeast from Burkburnett Texas, and another from Cotton County Oklahoma. The specific time and location of this landspout could not determined, but it is believed to have occurred at approximately 4:10 PM CDT to the southwest of Randlett.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyThe tornado archive for Oklahoma, 2025Warnings in Oklahoma, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1294209.